“Too strong” Painkillers recalled after manufacturing error

0

Thousands of packs of pills being sold over-the-counter may contain higher-strength drugs that are usually only available through prescription due to a suspected manufacturing error, the Government’s medical watchdog has confirmed.

A large quantity of packs from a batch of 40,000 manufactured by Wockhardt UK Ltd are believed to contain 30mg/500mg co-codamol tablets instead of the intended 8mg/500mg usually sold over-the-counter.

Co-codamol is the generic name for pills containing codeine and paracetamol and is a popular painkiller.

Wockhardt is recalling the batch and people are being urged to check any tablets they may have. The correct, lower strength tablets are marked with on the side of them, while the high-strength, prescription only pills are marked with CP on one side and CCD30 on the other.

While the pills contain the same amount of paracetamol, they contain higher dosages of codeine than intended. Patients can develop a tolerance to and dependence on codeine with prolonged usage, and anybody who has taken more codeine than intended could be at higher risk.

Leyla Hannbeck, of the National Pharmacy Association has said that people who have taken the stronger tablets unknowingly could experience increased side-effects including nausea, vomiting, dizziness, constipation, drowsiness, light-headedness and urine retention.

She advised anybody who suspects they may have the wrong tablets to take them to a local pharmacy to be exchanged for the correct ones.

It has been reported that 38,929 packs may contain the higher dosage of codeine and anybody who thinks they may have taken the wrong tablet and feels unwell should contact their GP immediately.

Share.

About Author

Emma Brown

Emma graduated in 2005 from the University of York with a degree in English Literature. A huge passion for writing and health topics, Emma is a perfect match for Health News UK. Hobbies include; cooking, writing (of course), musicals and her 2 dogs.

Leave A Reply